MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10 TI CANNULATED TIBIAL NAIL-EX/330-SILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10 TI CANNULATED TIBIAL NAIL-EX/330-SILE; NAIL,FIXATION,BONE
Model Number 04.004.446S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: patent identifier: (b)(6).Complainant part is not expected to be returned for manufacturer review/ investigation.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.The product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: manufacturing location: (b)(4) manufacturing date: nov 05, 2019, expiration date: sep 30, 2028, part number: 04.004.446s, 10mm ti cannulated tibial nail-ex/330mm - sterile, lot number: 23p3588 (sterile), lot quantity: (b)(4).Two pieces were scrapped in cell at op #20, gun drill, after being dropped.Production order traveler met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, in-process / inspect dimensional / final, ns072580, met all inspection acceptance criteria.Packaging label log (pll) lppf, lmd was reviewed and was determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16832 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿drill bit would not pass through nail¿ does not indicate breakage of the nail and therefore, a dhr review of the raw material would not be pertinent to the reported complaint condition.Device history review jul 07, 2021: dhr reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, the patient underwent for a procedure.During the procedure, while reaming a suprapatellar tibial nail, there was difficulty to catching the flexible reamers on the protection sleeve when retracting flexible reamer.Furthermore, when drilling for the s1 proximal interlocking screw, the drill bit would not pass through the nail and unable to place a screw through the desired hole.The s2 proximal interlocking screw was successfully drilled and inserted along with another proximal oblique screw.There was 10 minutes of surgical delay noted.No fragments generated noted.The surgery was successfully completed.The patient outcome was unknown.Concomitant devices reported: unk - insertion instruments: trauma :part# unknown, lot# unknown, qty unknown).Unk - reaming rods :part# unknown, lot# unknown, qty unknown).This complaint involves three (3) devices.This report is for (1) 10 ti cannulated tibial nail-ex/330-sile.This report is 2 of 5 for (b)(4).

Brand Name
10 TI CANNULATED TIBIAL NAIL-EX/330-SILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12188888
Report Number2939274-2021-04150
Device Sequence Number16843081
Product Code JDS
UDI-Device Identifier10886982084194
UDI-Public(01)10886982084194
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.004.446S
Device Catalogue Number04.004.446S
Device Lot Number23P3588
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2021
Initial Report FDA Received Date07/19/2021
Patient Sequence Number1
Patient Age26 YR
Patient Weight79